May have accidentally taken too much ASACOL one day last week, and then broke out in hives.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

CaptainKirk82
New Member


Date Joined Jun 2018
Total Posts : 3
   Posted 6/11/2018 3:13 PM (GMT -6)   
I've been on 4.8g of ASACOL HD (3x800 in the morning and evening) for about 6 weeks with no side effects. Last Tuesday there was one day when I might have taken the evening dose twice, but I'm not sure. Then on Wednesday, I started to get some hives on my torso and one arm. The hives have begun to subside, but I emailed my doctor and let her know. No reply yet.

If I took an extra dose of ASACOL HD, it means I had 7.2g that day. Is that something to be very concerned about?

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16301
   Posted 6/11/2018 4:14 PM (GMT -6)   
I would make a quick call to the pharmacist since your dr is not getting back with you. The pharmacist knows more about medications than a dr. Drs go to school to learn about diseases & such. They spend little time learning about medications. If you still have the hives ask the pharmacist about taking some OTC Benadryl.


Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

CaptainKirk82
New Member


Date Joined Jun 2018
Total Posts : 3
   Posted 6/11/2018 4:18 PM (GMT -6)   
straydog said...
I would make a quick call to the pharmacist since your dr is not getting back with you. The pharmacist knows more about medications than a dr. Drs go to school to learn about diseases & such. They spend little time learning about medications. If you still have the hives ask the pharmacist about taking some OTC Benadryl.


Take care.


Thank you, straydog. I would call a pharmacist but the extra dose (if it happened) was 6 days ago. I'm not sure what could be done now?

iPoop
Forum Moderator


Date Joined Aug 2012
Total Posts : 12548
   Posted 6/12/2018 7:44 AM (GMT -6)   
"If I took an extra dose of ASACOL HD, it means I had 7.2g that day. Is that something to be very concerned about?" No it is not. I've taken up to 12.8 grams of mesalamine a day under gasteroenteroligist direction. It's extremely difficult to over dose on mesalamine at UC/Crohn's dosages. 7.2 grams in one day is fine. No reason to panic.

We're more prone to skin issues (rashes, psoriasis, eczema, dry and itchy skin, contact-dermatitis, etc.) as IBD patients. Does the rash look one of those, if you google them? Contact-dermatitis I've had a few times as an allergic/immune reaction to harsh shampoos, soaps, and laundry detergents. Switching back to mild products safe for those with sensitive skin, and applying a topical anti-itch (cortisone/steroid) cream resolved those problems.

If in doubt, see a dermatologist.
Moderator Ulcerative Colitis
John
, 40, UC Proctosigmoiditis
Rx: Remicade @5mgs/kg/6wks; daily 75mgs 6MP, 4.8g generic-Lialda, and rowasa

My reviews on Yelp and Trip Adviser will be terrible: @$10,000 a night with uncomfortable beds and awful food, but at least the drugs are good at this hospital.

Post Edited (iPoop) : 6/12/2018 7:47:06 AM (GMT-6)


CaptainKirk82
New Member


Date Joined Jun 2018
Total Posts : 3
   Posted 6/13/2018 10:32 AM (GMT -6)   
iPoop said...
"If I took an extra dose of ASACOL HD, it means I had 7.2g that day. Is that something to be very concerned about?" No it is not. I've taken up to 12.8 grams of mesalamine a day under gasteroenteroligist direction. It's extremely difficult to over dose on mesalamine at UC/Crohn's dosages. 7.2 grams in one day is fine. No reason to panic.

We're more prone to skin issues (rashes, psoriasis, eczema, dry and itchy skin, contact-dermatitis, etc.) as IBD patients. Does the rash look one of those, if you google them? Contact-dermatitis I've had a few times as an allergic/immune reaction to harsh shampoos, soaps, and laundry detergents. Switching back to mild products safe for those with sensitive skin, and applying a topical anti-itch (cortisone/steroid) cream resolved those problems.

If in doubt, see a dermatologist.


Thanks for the information iPoop, sorry for the slow reply. It's good to know that I didn't OD on ASACOL.

I did a bit of Googling based on your suggestion and it looks a bit like contact-dermatits. I have to go to the doctor to have a few stitches removed today (mole removal) and I'm going to ask them to take a peek at the bumps. We haven't changed cleaning products lately that I know of but I'm going to double check.

iPoop
Forum Moderator


Date Joined Aug 2012
Total Posts : 12548
   Posted 6/13/2018 2:46 PM (GMT -6)   
No worries. I had been using the same body soap, green Irish Spring bars, for many years and all of a sudden my body hated it. I ended up getting Dove soap, unscented/perfumed, that the pharmacist said was safe for people with rashes and sensitive skin and it helped! Good luck!
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, June 23, 2018 8:01 PM (GMT -6)
There are a total of 2,974,633 posts in 326,194 threads.
View Active Threads


Who's Online
This forum has 161293 registered members. Please welcome our newest member, Lymegone.
361 Guest(s), 4 Registered Member(s) are currently online.  Details
Confused2910, Dave62, enjoygolf, nepol